MAUDE Adverse Event Report: ETHICON INC. TPW 24IN 2-0 D/A RB-1,SKS BWY; ELECTRODE, PACEMAKER, TEMP

ETHICON INC. TPW 24IN 2-0 D/A RB-1,SKS BWY; ELECTRODE, PACEMAKER, TEMP
Model Number TPW10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762)
Date of Event 06/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Please confirm the product code.Please send a photo of the package.Please confirm this is an ethicon product.Info provided states the product is sn (b)(4).This is a medtronic product, capsure epi bipolar epicardial lead.If it is an ethicon product then ask the following information: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.How many temporary pacing wire devices were used for this patient? please provide the date that each temporary pacing wire was inserted.Was it just 1 temporary pacing wire device that broke multiple times? why were 3 ips created? three serial numbers were reported.Were 3 ips created (each with a different serial number) because the serial number is unknown? please explain.Product code and lot number? is it confirmed that the temporary pacing wire is an ethicon device? did the operating surgeon observe any suture deficiency or anomaly before or during the placement? what instruments were used on the blunt needle/temporary pacing wire? how/where was the blunt needle being grasped during the procedure? how/where was the temporary pacing wire being grasped during the procedure? in both instances on (b)(6) 2021 and (b)(6) 2021, did the wires snap because of the patient kicking the wire? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? are actual and/or representative samples available? if yes, return date, tracking information? note: events reported in 2210968-2022-02654 and 2210968-2022-02655.
 
Event or Problem Description
It was reported that a patient underwent an avsd repair procedure on (b)(6) 2021 and a temporary pacing wire was used.The pacing wires inserted because the heart was swelled.On (b)(6) 2021, the patient has wired stitched to their skin, patient kicked the wire and the wire snapped at the rod (the point where it joins the box) because box is placed near patients¿ bed, which lead to cardiac arrest.Cpr needed.The rod snapped off - the plastic-coated wires join the rod (rod becomes useless), wires needed to be stripped to enable the wires to attach to the metal within the box to get contact.On (b)(6) 2021, kicked out again, detaches wires again, patient didn¿t need cpr but heartrate did fall.Very close to cpr being required, blood pressure did maintain and cpr not needed.Wires weak at pacing box join, snapped 3 times at this point.This incident patient kicked wires lose and box placed between patient¿s legs.On (b)(6) 2021, the pacemaker had to be fitted.It was not sure if the patient would have had pacemaker fitted any way.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: i have spoken to the customer again and they confirmed the product codes were tpw10/tpw30.They don't have a photo of the package and they informed me it was an ethicon product being used in conjunction with sn: (b)(6).It was also reported that the patient is a child and was moving to hug parents when the wire broke at the connection to the pulse generator, at the swage part of the blunt needle.Parents were in the room.This happened almost a year ago.The pulse generator was at the foot of the bed.Corrected information: h6 codes.

Brand Name
TPW 24IN 2-0 D/A RB-1,SKS BWY
Common Device Name
ELECTRODE, PACEMAKER, TEMP
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14104231
Report Number2210968-2022-02653
Device Sequence Number15009880
Product Code LDF
UDI-Device Identifier10705031050860
UDI-Public10705031050860
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K980503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPW10
Device Catalogue NumberTPW10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer04/19/2022
04/04/2023
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date05/05/2022
04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SN: (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown